MAUDE Adverse Event Report: Terumo BCT Spectra Optia; SPECTRA OPTIA IDL SET

Terumo BCT Spectra Optia; SPECTRA OPTIA IDL SET
Catalog Number 4123201
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/20/2026
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported during the red blood cell depletion of allogeneic bone marrow, an incident occurred involving the optia kit required to perform this type of processing.Specifically, the machine displayed the error message "overpressure at the ring", and a leak was observed by the operator.The patient was given prophylactic antibiotic therapy.Due to eu personal data protection laws, the patient information is not available from the customer. .
 
Additional Manufacturer Narrative
Investigation: a review of the device history record (dhr) for this lot showed no irregularities during manufacturing that were relevant to this issue.One used optia idl set was received for investigation.Initial observations noted blood throughout the set and the reservoir was approx.30 % full.Further inspection of the loop noted that there were witness marks on the upper bearing and the ears were adequately snapped into place with no damage on the ears, however there was minimal damage to the bottom of the upper bearing where it looked to have been slightly sheared.Further observations noted blood on the exterior of the braid towards the lower portion of the braid, adjacent to the lower bearing.The ears of the lower bearing were snapped in place; however, the ears did appear sheared.When manipulating the lower bearing, there was white debris under the bearing, and damage.Inspection of the lower bearing did show a witness mark.Further inspection of the sleeve noted a severe crack in the middle, exposing the underlying four lumen.Inspection of the four-lumen noted that the rbc and inlet lines were sheared, identifying the leak pathway and confirming the customers complaint.No other missing leak, missing parts or missasembles were noted.  investigation is in process.A follow-up report will be provided.

Brand Name
Spectra Optia
Common Device Name
SPECTRA OPTIA IDL SET
Manufacturer (Section D)
Terumo BCT
lakewood CO 80215
Manufacturer (Section G)
Terumo BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
kristi edgington
10810 w. collins ave
lakewood, CO 80215
MDR Report Key50254978
Report Number1722028-2026-00117
Device Sequence Number10070774
Product Code LKN
UDI-Device Identifier05020583123205
UDI-Public05020583123205
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K183081
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number4123201
Device Lot Number2601283141
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer07/29/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2026
Supplement Date Received by Manufacturer09/24/2026
Initial Report FDA Received Date08/14/2026
Supplement Report FDA Received Date10/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/28/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown